SHOULD I BE SCARED OF DEPAKOTE??

Discussion in 'Fibromyalgia Main Forum' started by yvette01826, Sep 4, 2003.

  1. yvette01826

    yvette01826 New Member

    My doc just perscribed depekote 125mgs for anxiety and racing brain. We have tried almost every anti-dep and they increase my anxiety. I dont want to live popping benzos all the time. She hopes to increase it to 250mg.

    Ive been reading about depakote, and Im a bit scared off by it. Should I be at such a low dose? Anyone have luck with it (I am not bi polar or have seizures). I did check and depakote is used to treat anxiety and panic.

    We also discussed adding trazadone for sleep. Its a vicious circle for me...anxious, cant sleep...cant sleep anxious.

    I just need to stop my brain from ruminating and searching for answers as to "why" I feel this way.

    What does everyone think? I value your opinions.

    xoxo
    Yvette
  2. Rushing

    Rushing New Member

    Yvette, I took depakote a few years ago in combination with a couple of other drugs for treatment of bipolar and self abuse. I didn't react well to the medication. My hair started to fall out, I heard strange things, and I started clentching my teeth all the time, which is something I still do to this day. But I also know someone who took depakote for a long time and never had any reaction to it. It just depends on how your body reacts to it. It's different for everyone. I took trazadone several years ago and never had any bad reactions to it, and it also helped me sleep a little better. I hope you and your doctor can figure out something that works for you. Good luck!
    Krystal
  3. reva727

    reva727 New Member

    The reason I stopped the Depakote is that it made me very shakey. It had me worried, so I stopped it. I'm not sure it helped me anyway. I was taking it to control headaches. You might try some natural remedies for sleep to see if they help. Valerian works well.
  4. yvette01826

    yvette01826 New Member

    i have tried homeopathy, natural herbs, supplements, you name it for anxiety. I have had generalized anxiety all my life. Unfortuately, fms has worsened it 10 fold.

    To function and sleep, I do beleive i need meds. I m hoping such a low dosage will forego any major side effects.

    thanks guys

    [This Message was Edited on 09/04/2003]
  5. ANNXYZ

    ANNXYZ New Member

    Trazadone is pretty gentle and great for sleep and anxiety and does not usually cause the "I feel drugged "
    and sleepy the following day. The anxiety is a nightmare but YOU WILL get relief and be better! It will help w/ both problems.
  6. JimCoyote

    JimCoyote New Member

    Hello Yvette,

    I have taken 1000 mgs per day of Depakote for about eight years now with no discernible side effects. My psychiatrist who is treating me for bipolar illness keeps a close watch on the therapeutic level with blood and liver function tests. Some people have reported weight gain with Depakote but I did not experience that.

    Jim

[ advertisement ]